Alert archive / California / Small Craft Advisories in 2020
Small Craft Advisory 13, NWS San Diego, CA
NWS San Diego, CA issued this small craft advisory at May 31, 2020, 9:06 PM PDT. It took effect at Jun 1, 2020, 2:00 PM PDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- May 31, 2020, 9:06 PM PDT (04:06 UTC)
- In effect from
- Jun 1, 2020, 2:00 PM PDT
- Expired
- Jun 1, 2020, 8:54 PM PDT
- In force
- 7 hr
- Issued by
- NWS San Diego, CA
The text
As transmitted.
855 WHUS76 KSGX 010406 MWWSGX URGENT - MARINE WEATHER MESSAGE National Weather Service SAN DIEGO CA 906 PM PDT Sun May 31 2020 PZZ775-011215- /O.NEW.KSGX.SC.Y.0013.200601T2100Z-200602T0800Z/ Waters from San Mateo point to the Mexican Border Extending 30 to 60 nm out including San Clemente Island- 906 PM PDT Sun May 31 2020 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM MONDAY TO 1 AM PDT TUESDAY... * WHAT...West-northwest winds 15 to 20 kt with gusts to 25 kt. * WHERE...Waters from San Mateo point to the Mexican Border Extending 30 to 60 nm out. Strongest winds near San Clemente Island. * WHEN...From 2 PM Monday to 1 AM PDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ SS
3 follow-up statements
116 WHUS76 KSGX 010922 MWWSGX URGENT - MARINE WEATHER MESSAGE National Weather Service SAN DIEGO CA 222 AM PDT Mon Jun 1 2020 PZZ775-012130- /O.CON.KSGX.SC.Y.0013.200601T2100Z-200602T0800Z/ Waters from San Mateo point to the Mexican Border Extending 30 to 60 nm out including San Clemente Island- 222 AM PDT Mon Jun 1 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 1 AM PDT TUESDAY... * WHAT...West-northwest winds 15 to 20 kt with gusts to 25 kt. * WHERE...Waters from San Mateo point to the Mexican Border Extending 30 to 60 nm out including San Clemente Island. * WHEN...From 2 PM this afternoon to 1 AM PDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
953 WHUS76 KSGX 011946 MWWSGX URGENT - MARINE WEATHER MESSAGE National Weather Service SAN DIEGO CA 1246 PM PDT Mon Jun 1 2020 PZZ775-020500- /O.CON.KSGX.SC.Y.0013.200601T2100Z-200602T0800Z/ Waters from San Mateo point to the Mexican Border Extending 30 to 60 nm out including San Clemente Island- 1246 PM PDT Mon Jun 1 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM PDT TUESDAY... * WHAT...West-northwest winds 15 to 20 kt with gusts to 25 kt. * WHERE...Waters from San Mateo point to the Mexican Border Extending 30 to 60 nm out including San Clemente Island. * WHEN...From 2 PM this afternoon to 1 AM PDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
636 WHUS76 KSGX 020354 MWWSGX URGENT - MARINE WEATHER MESSAGE National Weather Service SAN DIEGO CA 854 PM PDT Mon Jun 1 2020 PZZ775-020500- /O.CAN.KSGX.SC.Y.0013.000000T0000Z-200602T0800Z/ Waters from San Mateo point to the Mexican Border Extending 30 to 60 nm out including San Clemente Island- 854 PM PDT Mon Jun 1 2020 ...SMALL CRAFT ADVISORY IS CANCELLED... Conditions are no longer hazardous to small craft. $$ Rodriguez
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this small craft advisory went out at May 31, 1:50 PM PDT, 7 hours 16 minutes earlier.
Area forecast discussion, May 31, 1:50 PM PDT, 7 hours 16 minutes before
Area Forecast Discussion National Weather Service San Diego CA 150 PM PDT Sun May 31 2020 .SYNOPSIS... High pressure building over the Southwest will bring warmer days and a shallower marine layer through Wednesday. A trough of low pressure deepening off the California coast this week will move inland Thursday and Friday and bring cooler, breezy weather Friday and Saturday. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... Summary: Hotter weather will return to SoCal this week as a ridge of high pressure over the Southern Plains retrogrades west toward the Four Corners. At the same time, a trough off the West Coast will transition into a cut-off low and stall off the SoCal Tuesday and Wednesday before moving inland and bringing cooler weather Thursday and Friday. Details: A longwave Eastern Pacific trough will deepen along the West Coast tonight and Monday, then become a cut-off low 800 miles southwest of San Diego by Tuesday morning. High clouds in the southwest flow ahead of the low will stream into SoCal the next few days. The GFS/GEFS track and timing of the upper low are in better agreement with the EC/EC Ensemble Models today, which adds greater confidence to the temperature forecast. The 12Z GFS MOS temperature guidance took a big jump upward with the Wednesday forecast highs at PSP (103 to 108) and RAL (87 to 94) compared to the 00Z run last night. This is closer to what the more consistent ECM MOS has been forecasting over the past 3 days. The heat will build Tuesday, peak Wednesday, then start to wane Thursday west of the mountains but could still linger Thursday in the lower deserts. The Heat Risk is marginal for a Heat Advisory in the Inland Empire, or a Heat Warning for the Lower Deserts. Regardless, there will be 2-3 days of very warm/hot weather in these areas. The Coastal Zones will not get as close to Heat Advisory levels due to a shallow marine layer and the natural air conditioning of the afternoon seabreezes. Ocean water temperatures are still in the low to mid 60s. While the EC and GFS ensemble members are in better agreement with the position of the upper low, the EC ensemble is still slower and farther west than the GEFS as it ejects east on Thursday and Friday. Model QPF is unusually low for such a dynamic shortwave for early June. Both the GFS and the EC show a narrow band of higher PW near 0.90" on Thursday night and Friday. There still is not much in the way of QPF from the models, but a mention of possible showers is in the forecast for the San Bernardino Mountains Thursday night and Friday. The low moves rapidly northeast across CA on Saturday for cooler weather, stronger onshore flow, and a deeper marine layer. The trough exits the area Sunday with zonal flow and warmer days early next week. && .AVIATION... 312015Z...Coast/Valleys...SCT-BKN high clouds AOA 20K FT MSL continue to stream in through the region today. Patchy CIGS coming ashore around 08Z tonight at 1000-1500 FT MSL. Low confidence in cigs across Orange County briefly after 10Z, with better possibilities of impacting VCTY KSAN/KCRQ tonight. Cigs look to surge up to 10 miles inland tonight with vis restrictions possible where clouds intersect higher terrain. Mountains/Deserts...Abundant high clouds through tonight, generally AOA 20K FT MSL with VFR conditions prevailing. The desert slopes will remain gusty through early evening with gusts 20-30 kts at times. Some LLWS and MOD up/down drafts will still be possible over and east of the mtns. && .MARINE... Occasional wind gusts nearing 20 knots are expected late afternoons and early evenings today and Monday over portions of the outer coastal waters. Otherwise, no hazardous marine conditions are expected through Thursday. && .BEACHES... A moderate period SSW swell will continue to generate locally elevated surf at south and southwest-facing beaches through this afternoon with sets to 6 ft in Orange County. This elevated surf will be accompanied by a high risk of rip currents. Surf will diminish this evening. && .SKYWARN... Skywarn activation will not be needed Monday. && .SGX WATCHES/WARNINGS/ADVISORIES... CA...NONE. PZ...NONE. && PUBLIC...Moede AVIATION/MARINE/BEACHES...APR
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 12:39 PM PDT | Excessive Heat Watch | SGX | Riverside, San Diego | 24 hr |
Nearby
Small Craft Advisories in California, 2020Every small craft advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.